View unanswered posts | View active topics It is currently Fri Oct 31, 2014 11:02 am



Reply to topic  [ 3 posts ] 
 Comptan and hallucinations 
Author Message

Joined: Mon Jun 18, 2007 10:14 pm
Posts: 36
Post Comptan and hallucinations
My dad currently takes Sinimet/Comptan for his PD(sorry, but I am unsure about dosages). My mom is in the process of getting a list to me of all dosages and times just in case I would ever need it.

Anyway, I am just curious if Comptan has any affect on halluciations or not? I have been doing some reading on the National PD Foundation's website and have caught it mentioned there.


Mon Jul 02, 2007 4:28 pm
Profile
Post Re: Comptan and hallucinations
dad'sdaughter wrote:
My dad currently takes Sinimet/Comptan for his PD Anyway, I am just curious if Comptan has any affect on halluciations or not? .


Dear Dad's daughter,
Try looking at this link I sent you, many interesting things to read on Comptan also know as Entacapone, from what I am reading it is not a drug I would choose! :?

http://www.rxlist.com/cgi/generic/entac_ad.htm


Mon Jul 02, 2007 6:13 pm

Joined: Fri Aug 11, 2006 1:46 pm
Posts: 4811
Location: SF Bay Area (Northern CA)
Post 
I'm sorry but I don't remember exactly why those with PD take comtan along with Sinemet -- it's either to avoid the wearing off of the levodopa, or it's to minimize the GI side effects of Sinemet. I don't hear of these sorts of drugs being used in addition to Sinemet in LBD or other atypical parkinsonism disorders, perhaps because "off" periods don't seem to be a problem in LBD. I might be totally uninformed!

I think this paragraph from RXlist.com is key:
"Approximately 14% of the 603 patients given entacapone in the double-blind, placebo-controlled trials discontinued treatment due to adverse events compared to 9 % of the 400 patients who received placebo. The most frequent causes of discontinuation in decreasing order are: psychiatric reasons (2% vs. 1%), diarrhea (2% vs. 0%), dyskinesia/hyperkinesia (2% vs. 1%), nausea (2% vs. 1%), abdominal pain (1% vs. 0%), and aggravation of Parkinson's Disease symptoms (1% vs. 1%)."


Mon Jul 02, 2007 10:29 pm
Profile
Display posts from previous:  Sort by  
Reply to topic   [ 3 posts ] 

You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group.
Designed by STSoftware for PTF.
Localized by MaĆ«l Soucaze © 2010 phpBB.fr